Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Pocatello, ID

August 18, 2000Bannock County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 18, 2000, 2:40 PM MDT for Bannock County, Power County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2000, 2:40 PM MDT (20:40 UTC)
Expired
Aug 18, 2000, 3:30 PM MDT
In force
50 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Bannock County, ID, Power County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2000-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2000-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1908 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS55 KPIH 182040
SVRPIH
IDC005-077-182130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
240 PM MDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BANNOCK COUNTY IN SOUTHEASTERN IDAHO
  EASTERN POWER COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 330 PM MDT

* AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
  STORM SPOTTERS INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST
  OF MCCAMMON... MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCAMMON AT 310 PM MDT


HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS

&
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:30 AM MDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 18, 9:30 AM MDT, 5 hours 10 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
930 AM MDT FRI AUG 18 2000

TSRA FROM THIS MORNING ALREADY DISSIPATING...BUT ANOTHER ROUND
EXPECTED AS FRONT MOVES IN FROM EAST.  WILL HAVE LOST U/L
DIVERGENCE...BUT AIR REMAINS VERY UNSTABLE WITH FORECAST LI OF -4 AND
LOWER OVER THE F/A.  PW ALSO DROPS OFF BUT STAYS ABOVE 0.5 INCH.  SO
WILL KEEP TSRA IN FORECASTS FOR ALL AREAS EXCEPT CENTRAL MOUNTAIN
ZONES.  WILL UPDATE TO CHANGE WORDING FROM CHANCE TO AREAL
COVERAGE...AND INCREASE SOME OF THE POPS.   WILL ALSO MENTION FOR THE
ARCO AREA OF ZONE 32.

MESSICK

KSFX WSR-88D...OPERATIONAL...VCP 21.

BYI 88/51/83 100

.PIH...NONE.

PIH BU 086/046 082/044 081 04210

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:01 PM MDTSevere Thunderstorm WarningPIHCaribou49 min
Aug 18, 3:52 PM MDTSevere Thunderstorm WarningPIHOneida63 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.